Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 13, 2005, 11:36 AM CDT for Sauk County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 11:36 AM CDT (16:36 UTC)
- Expired
- Jun 13, 2005, 12:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 131635
SVRMKX
WIC111-131730-
/O.NEW.KMKX.SV.W.0093.050613T1636Z-050613T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 AM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 1230 PM CDT
* AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES SOUTH OF REEDSBURG...OR ABOUT 14 MILES EAST OF RICHLAND
CENTER...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDSBURG AROUND 1225 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
4361 9006
$$
MK3 follow-up statements
000
WWUS53 KMKX 131657
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1157 AM CDT MON JUN 13 2005
WIC111-131730-
/O.CON.KMKX.SV.W.0093.000000T0000Z-050613T1730Z/
SAUK-
1157 AM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR SAUK
COUNTY...
AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PLAIN...OR ABOUT 15 MILES WEST OF SAUK CITY...MOVING
NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LELAND BY 1215 PM CDT...
LOGANVILLE BY 1230 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
4361 9006
$$
WOOD000
WWUS53 KMKX 131714
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1214 PM CDT MON JUN 13 2005
WIC111-131730-
/O.CON.KMKX.SV.W.0093.000000T0000Z-050613T1730Z/
SAUK-
1214 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR SAUK
COUNTY...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LELAND...OR ABOUT 13 MILES SOUTH OF REEDSBURG...MOVING
NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOGANVILLE BY 1225 PM CDT...
ROCK SPRINGS BY 1230 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
4361 9006
$$
WOOD000
WWUS53 KMKX 131730
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1230 PM CDT MON JUN 13 2005
WIC111-131740-
/O.EXP.KMKX.SV.W.0093.000000T0000Z-050613T1730Z/
SAUK-
1230 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY EXPIRES AT 1230 PM
CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SAUK COUNTY
HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SAUK
COUNTY HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4337 9018 4318 9017 4324 8991 4337 8973
4361 9006
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 AM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 3:54 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 AM CDT MON JUN 13 2005 .DISCUSSION...FORECAST FOCUS ON UNSETTLED WEATHER ASSOCIATED WITH UPPER LVL LOW FOR FIRST HALF OF WEEK. IN THE SHORT TERM...CWA IS BETWEEN REMAINS OF ARLENE LIFTING THRU LWR MI AND NEG TILT TROF CLOSING OFF OVR THE CNTRL PLAINS. WEAK BNDRY THAT STALLED OVER CWA SUNDAY IS LAYING ACROSS CNTRL WI AS A WARM FNT EXTENDING ENE OF DEVELOPING SFC LO OVER CNTRL NEBRASKA. MODELS HAVE COME INTO BETTER AGREEMENT THAN 24 HRS AGO WITH TIMING OF UPR LOW ACROSS WRN GRT LKS. HAVE BACKED OFF TIMING OF HIER CHC PCPN INTO CWA UNTIL LATE MORNING/EARLY AFTN WHEN UPR DIFLUENCE COINCIDES WITH LEADING EDGE OF STRENGTHENING LOW/MID LVL FLOW PROFILERS SHOW ROUNDING BASE OF TROF AND HEADING NE TWDS RGN. BETTER DYNAMICS TO CROSS WRN CWA WITH LEAD SHRT WV...WHICH COMBINED WITH VEERING PROFILE AND 0-6KM BULK SHEAR INCREASING TO THE 40 TO 60 KT RANGE...GIVES THE WEST A CHC OF SEVERE THIS AFTERNOON. QUICK GLIMPSE AT 06Z MODEL RUNS ARE INDICATING MORE OF A MID LV DRY PUNCH MOVING INTO CWA THIS EVENING BEHIND LEAD SHRT WV...THEN LIFT AND MOISTURE RETURNING AFTER MIDNIGHT AS DIFF CVA ASSOC WITH MAIN CIRCULATION MOVES IN FROM THE WEST. WILL KEEP FLAVOR OF THE PREV FCST AND LIKELY POPS IN WRN CWA THIS AFTERNOON SWINGING THRU REMAINDER OF CWA THIS EVENING...THEN LOWERING AFTER MIDNIGHT WITH FORCING SHIFTING TO NRN WI AFTER MIDNIGHT. WITH EARLY SUNSHINE AND OVERNIGHT TEMPS ONLY DIPPING INTO THE UPR 60S...WILL SEE TEMPS AROUND 80 BEFORE CLOUDS AND PCPN MOVE IN AS CWA ON WARM SIDE OF SFC BNDRY. TEMPS IN THE 70S FOR THE REST OF THE WEEK AS CLOUDS AND OCCASIONAL PCPN THE RULE WITH UPR LOW PASSAGE. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 13, 6:00 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 AM CDT MON JUN 13 2005 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 600 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING FOR MUCH OF SOUTH CENTRAL AND PORTIONS OF SOUTHEAST WISCONSIN. THE MODERATE RISK AREA EXTENDS WEST OF A LINE FROM PORTAGE TO LAKE MILLS TO DELAVAN. THERE IS A RISK OF TORNADIC SUPERCELLS. THERE IS ALSO THE POTENTIAL FOR ISOLATED STRONG TORNADOES LATER THIS AFTERNOON AND EVENING ACROSS THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES OVER THE REMAINDER OF SOUTHEAST AND PORTIONS OF SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AND ALSO ON TUESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-141000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 600 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A WATERSPOUT WILL BE POSSIBLE MAINLY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED WATERSPOUT IS POSSIBLE. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:07 PM CDT | Special Marine Warning | MKX | 83 min | |
| Jun 13, 3:43 PM CDT | Special Marine Warning | MKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.